Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 424, NWS Jackson, MS

November 29, 2016Rankin County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 3:45 PM CST for Rankin County, Scott County, Mississippi. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2016, 3:45 PM CST (21:45 UTC)
Expired
Nov 29, 2016, 4:30 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Rankin County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 35 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 3:55 PM CSTTSTM WND DMG1 Sse Leesburg, MSTREES DOWN ON MUNN ROAD.
Nov 29, 3:57 PM CSTTORNADO 13 Ssw Leesburg, MSTORNADO STARTED NEAR THE INTERSECTION OF LEESBURG RD AND HARRELL RD IN RANKIN COUNTY PRODUCING EF-0 DAMAGE BEFORE TRAVELING INTO NORTHERN SCOTT COUNTY WHERE EF-1 DAMAGE WAS FOUND AS IT CROSSED MEASELS RD NEAR HWY 481. THE TORNADO CAUSED DOWN TREES AND POWERLIN
Nov 29, 3:59 PM CSTTORNADOLeesburg, MSTREES WERE BLOWN DOWN IN THE AREA.
Nov 29, 4:00 PM CSTTORNADO2 N Forkville, MSA 250 TO 300 YARD SWATH OF DAMAGE FROM HIGHWAY 481 TO DEBATES ROAD, ROOF DAMAGE ON MEJELK ROAD. ON RENFORE ROAD A TREE HAD FALLEN ON A MOBILE HOME. TREES WERE BLOWN DOWN ON RED BEATIN ROAD AND EAST ON HIGHWAY 13. TREES WERE BLOWN DOWN ON TURNER ROAD. ON REEVES
Nov 29, 4:11 PM CSTTORNADO2 N Forkville, MSON HIGHWAY 13 TREES AND POWER POLES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 1:48 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2018 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WUUS54 KJAN 292145
SVRJAN
MSC121-123-292230-
/O.NEW.KJAN.SV.W.0424.161129T2145Z-161129T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE NOV 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 430 PM CST

* AT 344 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR FANNIN...OR
  11 MILES NORTHEAST OF BRANDON...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PISGAH AROUND 350 PM CST. 
  LEESBURG AND BRANCH AROUND 400 PM CST. 
  FORKVILLE AROUND 405 PM CST. 
  LUDLOW AROUND 415 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3235 8980 3243 8993 3259 8979 3258 8978
      3260 8978 3260 8977 3261 8977 3262 8975
      3260 8973 3258 8973 3258 8970 3249 8957
TIME...MOT...LOC 2144Z 226DEG 28KT 3241 8989 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:30 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 29, 11:30 AM CST, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1130 AM CST Tue Nov 29 2016

...SEVERE THUNDERSTORMS EXPECTED AGAIN LATE THIS AFTERNOON THROUGH
TONIGHT...

.UPDATE...
Updated for 18Z aviation discussion.

&&

.AVIATION...
For the 18Z TAFs...Increasing moisture from the south will lead to a
potential for scattered showers and thunderstorms late this
afternoon. General timing and location of storms will require taf
amendments as convection develops. There is greater confidence in
severe storms after 00Z Wednesday, so have timing of greatest
confidence for impacts from these storms in TAFs. Expect gusty and
erratic winds, locally heavy rainfall, and MVFR or lower conditions
as showers and storms move through each site./17/NF/

&&

.DISCUSSION...
The current forecast appears to be on track for this morning. Latest
surface analysis shows the stationary front over our southern
counties late this morning. LIX sounding this morning showed cape of
around 1200 j/kg with some lower 70s dewpoints south of the
boundary. Latest 12z Nam shows effective storm relative helicity 300-
400.  With the locally heavy rain potential WPC has put out a
marginal risk for flooding for the cwa. Looking for this afternoon
the current expectations for severe weather modes has not changed as
the warm frontal boundary pushes northward...then as the cold front
pushes through overnight. Latest HRRR shows some isolated strong
storms pushing north across the region with warm front. Otherwise
made slight adjustment to hourly temps,and afternoon highs. Kept
current pops the same./17/

Prior discussion below:

Today and Tonight...

The main forecast concern across the ArkLaMiss region for today and
tonight is the threat for another two rounds of severe thunderstorms
- one this afternoon and another later this evening and tonight.
Synoptically, a deep low pressure system continues to spin over the
Upper Midwest this morning with the shortwave that brought
yesterday's round of storms lifting north and east of our area.
Another shortwave will round the base of the upper low today, while
forecast surface pressure falls suggest that a surface low will spin
up near the ArkLaMiss Delta.

This low will help to focus a lifting warm front across the central
portions of our forecast area this afternoon - the first potential
round of severe weather. Afternoon thunderstorms will have an
increasingly unstable airmass to tap into. MLCAPE values of 1500-
2000 J/kg are possible behind the warm front this afternoon. Any
thunderstorms that develop will also advance into increasing deep
layer shear (0-6 km shear of 50-70 kts), indicating a favorable
environment for supercells. Directional shear will not be as great
as yesterday, though still some veering from SSW to SW with height.
All modes of severe weather will be possible, as steep mid-level
lapse rates and the potential for longer lived supercells increase
the chances for hail and damaging winds. 2000 ft LCL heights and
adequate amounts of low-level shear and helicity will support the
possibility of tornadoes with supercells.

The second possible round of severe weather is not expected to
develop across our area until mainly after 6 PM tonight and should
last through the early morning hours of Wednesday. The surface low
will bring a cold front into the Delta region by around 6 PM, with
the possibility of a few thunderstorms ongoing along it by that
time. With deep layer shear being more parallel to this cold front
storm mode will likely be more linear, though again 60-70 kts of 0-6
km shear would suggest that embedded supercells are possible. Steep
mid-level lapse rates and the presence of dry air through the mid
levels will continue to support the possibility of a large hail and
damaging wind threat. Increasing low-level wind shear and helicity
with a strengthening low-level jet overnight will prompt a
significant threat for tornadoes in our graphical and text Hazardous
Weather Outlook products. With the possibility of nighttime
tornadoes, residents are urged to have an emergency plan in place
should Watches or Warnings be issued for their location. QPF totals
of 1 to 2 inches across eastern portions of the forecast area
indicate a marginal threat for flooding, but recent long-term dry
conditions in those areas should limit the overall threat for flash
flooding tonight. Heavy rainfall could still produce localized
flooding in low areas. /NF/

Wednesday through early next week....

Another round of wet weather looks to take shape at some point
between this weekend and middle of next week. There are timing
issues with this next system, but models depict that another low
will develop in the Gulf/Texas coast and track northeast into our
CWA ahead of a trough developing across the Intermountain West. This
low will allow moisture to increase into our region as well as some
precip. The ECMWF is the fastest with bringing this through over the
weekend, while the GFS and Canadian are much slower and wait until
early next week. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  54  64  36 /  54  92  31   2
Meridian      78  58  67  36 /  50 100  75   3
Vicksburg     77  49  62  34 /  54  81  13   1
Hattiesburg   79  61  68  37 /  48 100  79   3
Natchez       77  52  62  36 /  51  83  13   1
Greenville    73  48  59  35 /  51  73  13   1
Greenwood     76  49  61  34 /  48  83  13   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

17/06/28/06
Hazardous weather outlook, Nov 29, 2:11 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 29 2016

ARZ074-MSZ018-302015-
ASHLEY-BOLIVAR-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

ARZ075-302015-
CHICOT-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH
LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE
MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER
SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT
ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-302015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ019-052-058-066-073-074-302015-
SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE*.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Nov 29, 2:35 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST TUE NOV 29 2016

ARZ075-MSZ034-292100-
CHICOT AR-WASHINGTON MS-
235 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT AND NORTHERN
WASHINGTON COUNTIES UNTIL 300 PM CST...

AT 235 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GREENVILLE...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GREENVILLE...METCALFE AND WINTERVILLE AROUND 245 PM CST.
  LELAND AROUND 250 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ARKANSAS...AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3343 9076 3339 9076 3333 9077 3324 9118
      3337 9126 3351 9110 3353 9084
TIME...MOT...LOC 2035Z 240DEG 45KT 3335 9114

EC
Special weather statement, Nov 29, 3:04 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST TUE NOV 29 2016

MSZ049-292130-
RANKIN MS-
304 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN COUNTY UNTIL 330
PM CST...

AT 304 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLORENCE...OR NEAR RICHLAND...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RICHLAND AROUND 310 PM CST.
  MONTEREY AROUND 315 PM CST.
  PEARL AROUND 320 PM CST.
  BRANDON AROUND 330 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3217 9024 3218 9021 3219 9020 3220 9020
      3220 9018 3221 9019 3222 9019 3241 9002
      3225 8979 3208 9014
TIME...MOT...LOC 2104Z 225DEG 25KT 3216 9016

EC
Local storm report, Nov 29, 3:14 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             METCALFE                33.45N 91.00W
11/29/2016  E1.25 INCH       WASHINGTON         MS   PUBLIC

&&

27
Local storm report, Nov 29, 3:23 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             4 W BRANDON             32.28N 90.07W
11/29/2016  E1.75 INCH       RANKIN             MS   LAW ENFORCEMENT

&&

EDMONSTN
Local storm report, Nov 29, 3:38 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             5 SW DODDSVILLE         33.61N 90.59W
11/29/2016  E2.75 INCH       SUNFLOWER          MS   EMERGENCY MNGR

&&

EDMONSTN
Local storm report, Nov 29, 3:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 E LIDDIEVILLE         32.14N 91.81W
11/29/2016  E1.00 INCH       FRANKLIN           LA   PUBLIC

            REPORTED ON ERSKIN ROAD

&&

EDMONSTN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 6:00 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith31 min
Nov 28, 6:41 PM CSTSevere Thunderstorm WarningJANLauderdale23 min
Nov 28, 8:15 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson45 min
Nov 28, 9:34 PM CSTSevere Thunderstorm WarningJANClarke, Jasper41 min
Nov 28, 9:59 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones27 min
Nov 29, 12:50 PM CSTSevere Thunderstorm WarningJANAdams40 min
Nov 29, 1:31 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson44 min
Nov 29, 2:00 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds45 min
Nov 29, 2:35 PM CSTSpecial Weather StatementJANWashington25 min
Nov 29, 2:43 PM CSTSevere Thunderstorm WarningJANHinds19 min
Nov 29, 2:45 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington45 min
Nov 29, 3:04 PM CSTSpecial Weather StatementJANRankin26 min
Nov 29, 3:11 PM CSTSevere Thunderstorm WarningJANRankin49 min
Nov 29, 3:20 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower55 min
Nov 29, 3:30 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys45 min
Nov 29, 3:38 PM CSTSevere Thunderstorm WarningJANMadison41 min
Nov 29, 3:58 PM CSTSevere Thunderstorm WarningJANGrenada47 min
Nov 29, 4:00 PM CSTTornado WarningJANRankin, Scott30 min
Nov 29, 4:14 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes46 min
Nov 29, 4:17 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Winston43 min
Nov 29, 4:20 PM CSTTornado Warning Tornado observedJANLeake, Scott25 min
Nov 29, 4:22 PM CSTTornado WarningJANGrenada38 min
Nov 29, 4:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo52 min
Nov 29, 4:30 PM CSTTornado WarningJANCarroll, Montgomery45 min
Nov 29, 4:41 PM CSTTornado Warning Tornado observedJANLeake, Neshoba37 min
Nov 29, 4:44 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower61 min
Nov 29, 4:49 PM CSTTornado WarningJANNeshoba, Noxubee, Winston41 min
Nov 29, 4:54 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo55 min
Nov 29, 5:01 PM CSTTornado WarningJANMadison, Yazoo29 min
Nov 29, 5:01 PM CSTTornado WarningJANChoctaw, Webster44 min
Nov 29, 5:16 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Winston29 min
Nov 29, 5:21 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada39 min
Nov 29, 5:29 PM CSTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston46 min
Nov 29, 5:37 PM CSTTornado WarningJANClay, Oktibbeha, Webster38 min
Nov 29, 5:42 PM CSTTornado WarningJANKemper, Noxubee, Winston48 min
Nov 29, 5:44 PM CSTSevere Thunderstorm WarningJANGrenada46 min
Nov 29, 5:48 PM CSTSpecial Weather StatementJANLeake27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.